Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 245, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 28, 2015, 2:10 AM EDT. It took effect at Sep 29, 2015, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2015, 2:10 AM EDT (06:10 UTC)
- In effect from
- Sep 29, 2015, 11:00 AM EDT
- Expired
- Sep 28, 2015, 4:31 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
308 WHUS71 KBOX 280610 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 210 AM EDT MON SEP 28 2015 ...SOUTHEAST SWELL WILL CONTINUE TO GRADUALLY BUILD SEAS TO BETWEEN 4 AND 7 FEET TODAY THROUGH TUESDAY... ANZ250-281415- /O.NEW.KBOX.SC.Y.0245.150929T1500Z-150930T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 210 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ256-281415- /O.EXT.KBOX.SW.Y.0010.000000T0000Z-150930T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 210 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM EDT TUESDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254-281415- /O.EXT.KBOX.SW.Y.0010.150929T0000Z-150930T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 210 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-281415- /O.EXT.KBOX.SW.Y.0010.150928T2200Z-150930T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 210 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ255-281415- /O.EXT.KBOX.SW.Y.0010.150928T2200Z-150930T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 210 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
952 WHUS71 KBOX 280831 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 431 AM EDT MON SEP 28 2015 ANZ250-281645- /O.CAN.KBOX.SC.Y.0245.150929T1500Z-150930T0000Z/ /O.EXB.KBOX.SW.Y.0010.150929T1500Z-150930T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 431 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ256-281645- /O.CON.KBOX.SW.Y.0010.000000T0000Z-150930T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 431 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ254-281645- /O.CON.KBOX.SW.Y.0010.150929T0000Z-150930T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 431 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-281645- /O.CON.KBOX.SW.Y.0010.150928T2200Z-150930T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 431 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ255-281645- /O.CON.KBOX.SW.Y.0010.150928T2200Z-150930T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 431 AM EDT MON SEP 28 2015 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT TUESDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 2:05 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 28, 2:05 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 AM EDT MON SEP 28 2015
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY MOVE EAST OF NEW ENGLAND
TONIGHT THROUGH TUESDAY...BRINGING MILDER AND MORE HUMID AIR INTO
THE REGION. A COLD FRONT SWINGS THROUGH NEW ENGLAND LATER TUESDAY
AND TUESDAY NIGHT. THE FRONT STALLS OFFSHORE...AND HIGH PRESSURE
BUILDS OVER EASTERN CANADA. SHOWERS MAY LINGER WEDNESDAY.
OTHERWISE SOUTHERN NEW ENGLAND WILL HAVE A PERIOD OF NORTHEAST
WINDS AND COOLER TEMPERATURES THROUGH FRIDAY. ANOTHER STORM SYSTEM
MAY BRING RAIN AND WIND NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
205 AM UPDATE...
MAINLY CLEAR SKIES ACROSS THE REGION VERY EARLY THIS MORNING...BUT
PATCHY FOG HAS DEVELOPED IN THE TYPICALLY PRONE LOCATIONS. MAY SEE
SOME LOWER CLOUDS OVERSPREAD PORTIONS OF OUR WESTERN/SOUTHERN ZONES
TOWARD DAYBREAK IN THE WARM ADVECTION PATTERN...BUT LOW CONFIDENCE
ON AREAL COVERAGE. LOW TEMPS BY DAYBREAK WILL MAINLY BE IN THE
40S...TO THE LOWER 50S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MONDAY AND MONDAY NIGHT...
AS THE RIDGE AXIS SLOWLY MOVES S OF THE REGION MONDAY...WINDS WILL
SHIFT TO S-SW AND BEGIN TO PICK UP A BIT. THIS MAY ALLOW FOR SOME
ISOLD SHOWERS TO DEVELOP MAINLY ACROSS N CT/RI INTO PORTIONS OF SE
MA...BUT LOOKS LIKE ONLY FOR A SHORT TIME AROUND MIDDAY OR SO.
CLOUDS WILL BE INCREASING DURING THE DAY AS WELL. SOME WIDELY SCT
SHOWERS MAY BEGIN TO PUSH TOWARD THE E SLOPES OF THE BERKSHIRES
LATE IN THE DAY AS THE NORTHERN FRINGE OF MOISTURE FROM THE
STALLED LOW PRES OFF THE CAROLINAS WORKS NORTHWARD. EXPECT HIGH
TEMPS MAINLY IN THE MID-UPPER 70S...THOUGH A BIT COOLER ACROSS THE
HIGHER INLAND TERRAIN.
LOOKS LIKE BETTER SHOT FOR PRECIP FROM THE WEAKENING CAROLINA
COASTAL LOW WILL WORK UP THE COAST MONDAY NIGHT. HAVE CARRIED
CHANCE POPS FOR MOST AREAS...WITH THE HIGHER CHANCE FROM WORCESTER
COUNTY AND NE CT WESTWARD. SHOULD BE MAINLY LIGHT SHOWERS AS QPF
IS 0.10 INCHES OR LESS EXCEPT MAYBE A BIT HIGHER ALONG THE S COAST
WITH THE GOOD INFLUX OF LOW LEVEL MOISTURE. WILL BE A MILD...HUMID
NIGHT WITH LOWS ONLY IN THE 60S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BIG PICTURE... NORTHERN STREAM SHORTWAVE MOVES ACROSS CANADA WITH
ITS AXIS CROSSING NEW ENGLAND ON WEDNESDAY. CLOSED LOW OVER TEXAS
OPENS UP ON TUESDAY AS THIS NORTHERN SHORTWAVE PASSES BY...THEN
MERGES WITH A SECOND NORTHERN STREAM SHORTWAVE FARTHER WEST.
TWO SCENARIOS AT THIS POINT FOR THURSDAY THROUGH SUNDAY. THE GFS
FORMS A NEW CLOSED LOW OVER THE MIDWEST AND SLOWLY PIVOTS IT SOUTH
TO GEORGIA THEN UP THE EAST COAST...THEN WEST TO THE GREAT LAKES.
THE ECMWF DROPS A CLOSED LOW SOUTH FROM HUDSONS BAY TO THE GREAT
LAKES AND THEN RACES IT NORTHEAST THROUGH QUEBEC. BOTH BRING A
SOUTHERLY FLOW AS PART OF A CYCLONIC PATTERN TO THE EAST COAST
ALTHOUGH WITH DIFFERENCES.
MODEL AGREEMENT BRINGS MODERATE CONFIDENCE TO THE MIDWEEK
FORECAST...WHILE THE LATER DISAGREEMENTS LEAD TO CONFIDENCE
LEVELS FOR FRIDAY-SATURDAY-SUNDAY BETWEEN LOW AND ZERO.
THE DAILIES...
TUESDAY-WEDNESDAY... AS THE NORTHERN STREAM SHORTWAVE MOVES
THROUGH...MOST OF THE ASSOCIATED JET DYNAMICS ARE ACROSS NORTHERN
NEW ENGLAND. HOWEVER A WEAKER JET IN THE SOUTHERN STREAM REACHES UP
THE COAST WITH THE LEFT EXIT REGION MOVING INTO OUR AREA TUESDAY
NIGHT/EARLY WEDNESDAY. THIS WILL INTERACT WITH A COLD FRONT SWINGING
THROUGH SOUTHERN NEW ENGLAND LATE TUESDAY/TUESDAY NIGHT. A LOW LEVEL
SOUTHERLY JET OF 35-40 KNOTS REACHES UP INTO OUR AREA TUESDAY. THIS
DRAWS PLENTY OF MOISTURE NORTHWARD WITH PRECIPITABLE WATER VALUES
REACHING NEAR 2 INCHES...WELL ABOVE SEASONAL NORMAL LEVELS.
PUT IT TOGETHER...WE EXPECT SHOWERS EXPANDING ACROSS OUR AREA
TUESDAY...MAXIMIZING LATE TUESDAY/TUESDAY NIGHT JUST AHEAD OF THE
FRONT. LOCALLY HEAVY DOWNPOURS SHOULD BE POSSIBLE. LIFTED INDICES
WILL BE AT UNSTABLE LEVELS WITH SMALL AMOUNTS OF CAPE...COULD BE
SOME WIDELY SCATTERED TSTMS.
MODELS AGREE ON HOLDING THE FRONT JUST OFF THE CAPE/ISLANDS
WEDNESDAY AS HIGH PRESSURE BUILDS OVER EASTERN CANADA. THE PRESENCE
OF THE SOUTHERN JET NEARBY MAY AID IN FORMING WAVES ALONG THE FRONT.
THIS SHOULD KEEP SHOWERS IN THE NEIGHBORHOOD WEDNESDAY ESPECIALLY
FOR RI AND EASTERN MASS WHERE A STIFF NORTHEAST FLOW WILL COME OFF
THE WATER. WE WILL MAINTAIN LIKELY POPS IN THESE AREAS WITH CHANCE
FARTHER WEST.
LOW LEVEL WINDS IN THE NORTHEAST FLOW WITH WINDS JUST OFF THE DECK
FORECAST AT 30-40 KNOTS ALONG THE COAST. THIS WILL MEAN A BLUSTERY
DAY FOR WEDNESDAY.
THURSDAY-FRIDAY... HIGH PRESSURE BUILDING OVER EASTERN CANADA WILL
BRING DRY AIR ACROSS MOST OF NEW ENGLAND. CROSS SECTIONS SHOW SOME
LINGERING LOW LEVEL CLOUDS MAINLY OVER CAPE COD AND ISLANDS...WITH A
LARGE WEDGE OF DRY AIR BETWEEN 850 MB AND 500 MB. SO ASIDE FROM A
FEW SCATTERED SHOWERS OVER THE CAPE AND ISLANDS THIS SHOULD BE A DRY
COUPLE OF DAYS. THE PRESSURE GRADIENT WILL CONTINUE TO FAVOR STRONG
NORTHEAST WIND GUSTS WITH 30-35 KNOTS POSSIBLE ON THE COASTAL PLAIN
AND THE ISLANDS.
SATURDAY-SUNDAY... BOTH MODELS BRING COASTAL LOW PRESSURE UP FROM
THE SOUTH. BUT THE ECMWF MOVES IT PAST AND OFF TO NOVA SCOTIA WHILE
THE OTHER SOLUTION BRINGS IT UP THE COASTAL PLAIN TO NEW JERSEY NEXT
SUNDAY. BOTH INDICATE RAIN AND WIND NEXT WEEKEND. TOO MANY
DIFFERENCES TO HAVE ANY CONFIDENCE IN TIMING AND OTHER DETAILS. WE
HAVE INDICATED A CHANCE OF SHOWERS BOTH DAYS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH TUESDAY AFTERNOON/...
TODAY...MODERATE CONFIDENCE. PATCHY FOG WILL AFFECT THE TYPICALLY
PRONE LOCATIONS EARLY THIS MORNING...BUT SHOULD BURN OFF SHORTLY
AFTER SUNRISE. MAY ALSO SEE A PERIOD OF MVFR CIGS DEVELOP ACROSS
PORTIONS OF OUR WESTERN AND SOUTHERN ZONES INTO MID MORNING...BUT
UNCERTAIN ON AREAL COVERAGE. OTHERWISE...MAINLY VFR TODAY BUT CAN
NOT RULE OUT SOME OCCASIONAL MVFR CIGS AT TIMES ACROSS SOUTHEAST NEW
ENGLAND. MAINLY DRY TODAY OTHER THAN A LOW RISK OF A SPOT SHOWER OR
TWO...MAINLY SOUTH OF THE MA TURNPIKE.
TONIGHT...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS SHOULD
DETERIORATE TO GENERALLY MVFR-IFR IN LOW CLOUDS/FOG PATCHES AS LOW
LEVEL MOISTURE INCREASES. MUCH OF TONIGHT SHOULD BE DRY...BUT A FEW
SHOWERS AND POSSIBLY EVEN AN ISOLATED THUNDERSTORM IS POSSIBLE
TOWARD DAYBREAK.
TUESDAY...MODERATE CONFIDENCE. MVFR-IFR CONDITIONS SHOULD IMPROVE
SOME BY LATE MORNING/AFTERNOON...BUT STILL EXPECT A BROKEN DECK OF
MVFR TO VFR CIGS. HOWEVER...LOWER CONDITIONS EXPECTED IN SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS. PRIMARY FOCUS FOR THE ACTIVITY WILL
BE TO THE NORTHWEST OF THE BOSTON TO PROVIDENCE CORRIDOR...BUT
ACTIVITY CAN NOT BE RULED OUT ANYWHERE IN A VERY MOIST ENVIRONMENT.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF THROUGH THIS EVENING. LOWER
CIGS/VSBYS MAY WORK INTO THE REGION AFTER MIDNIGHT.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS INTO
THIS EVENING. HOWEVER...MAY SEE A PERIOD OF MVFR CIGS/VSBYS THROUGH
MID MORNING. BETTER CHANCE OF LOW CIGS/VSBYS AFTER MIDNIGHT.
OUTLOOK...TUESDAY THROUGH FRIDAY.....MODERATE CONFIDENCE
TUESDAY-WEDNESDAY...PATCHY IFR IN FOG TUESDAY MORNING...OTHERWISE
VFR TRENDING TO MVFR CIGS/VSBYS IN SHOWERS. SOUTH WINDS SHIFT TO
NORTH TUESDAY NIGHT AND NORTHEAST WEDNESDAY WITH COASTAL AREAS
HAVING NORTHEAST GUSTS AROUND 30 KNOTS. CONDITIONS TREND TOWARD VFR
FROM WEST TO EAST WEDNESDAY AFTERNOON.
THURSDAY-FRIDAY...VFR. NORTHEAST WINDS GUSTING ALONG THE COAST TO 35
KNOTS...GUSTS 20-25 KNOTS INLAND.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH MONDAY NIGHT/...
TONIGHT AND MONDAY...HIGH CONFIDENCE. WINDS BELOW SMALL CRAFT
CRITERIA. 5-FOOT SWELL RETURNS ON PARTS OF THE SOUTHERN OUTER
WATERS.
MONDAY AND MONDAY NIGHT...HIGH CONFIDENCE. EXPECT S-SE WINDS IN
PLACE THROUGH THE PERIOD...POSSIBLY SHIFTING TO SW ON THE RI
WATERS MON NIGHT. GUSTS UP TO 20 KT MON AFTERNOON AND NIGHT. SEAS
AND SWELLS BUILD ACROSS THE SOUTHERN OPEN WATERS /INCLUDING RI AND
BI SOUNDS/ BY MON NIGHT...THEN ALSO BUILD ON THE EASTERN OUTER
WATERS. HAVE EXTENDED SMALL CRAFTS THERE.
OUTLOOK...TUESDAY THROUGH FRIDAY...MODERATE CONFIDENCE.
TUESDAY...SOUTH WINDS LESS THAN 20 KNOTS WILL BUILD SEAS A LITTLE.
THE OUTER WATERS AND EXPOSED RI WATERS SHOULD HAVE 5-7 FOOT SEAS.
SMALL CRAFT ADVISORY FOR SEAS WILL CONTINUE.
WEDNESDAY-THURSDAY-FRIDAY...A COLD FRONT MOVES ACROSS THE WATERS
BEFORE DAWN ON WEDNESDAY. BUILDING HIGH PRESSURE TO THE NORTH WILL
BRING INCREASING NORTH AND NORTHEAST WINDS THROUGH THE DAY. GUSTS BY
WEDNESDAY AFTERNOON WILL REACH 30 KNOTS AND COULD APPROACH GALE
FORCE. WINDS LATER WEDNESDAY NIGHT THROUGH FRIDAY MAY LINGER NEAR
35 KNOTS. A GALE WATCH MAY EVENTUALLY BE NEEDED FOR THIS PERIOD.
&&
.TIDES/COASTAL FLOODING...
INCREASING WINDS AND A HIGH ASTRONOMICAL TIDE SHOULD COMBINE TO
BRING POTENTIAL FOR MINOR COASTAL FLOODING. THE BEST CHANCE WILL
START WEDNESDAY AS STRONG NORTHEAST WINDS LINGER OVER THE WATERS.
THIS WIND SHOULD PERSISTENTLY DRIVE SEAS AGAINST THE COAST
THROUGH THE PERIOD.
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM MONDAY TO 6
PM EDT TUESDAY FOR ANZ235-237-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM MONDAY TO 6
PM EDT TUESDAY FOR ANZ254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
FOR ANZ256.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 6 PM THIS EVENING
TO 8 PM EDT TUESDAY FOR ANZ235-237-255.
SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT TUESDAY FOR ANZ250.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
TO 8 PM EDT TUESDAY FOR ANZ254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT TUESDAY
FOR ANZ256.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...WTB/EVT
TIDES/COASTAL FLOODING...STAFFHazardous weather outlook, Sep 27, 4:35 PM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 435 PM EDT SUN SEP 27 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-282045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 435 PM EDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A MODERATE PROBABILITY OF GALE FORCE NORTHEAST WINDS WEDNESDAY AFTERNOON AND EVENING THROUGH SATURDAY. MINOR TO MODERATE COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE...ESPECIALLY ON EAST AND NORTHEAST FACING SHORES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-282045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 435 PM EDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW TO MODERATE CHANCE OF GALE FORCE WINDS WEDNESDAY THROUGH SATURDAY. PROLONGED NORTHEAST WINDS WILL BUILD SEAS WITH HEIGHTS OF 13 FEET POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.